This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Serious. These medicines may interact and cause very harmful effects. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
The cause of the interaction is not known.
What might happen:
Your blood levels of digoxin may increase causing loss of appetite, nausea, vomiting, diarrhea, headache, weakness, blurred vision, confusion, and a fast or irregular heartbeat.
What you should do about this interaction:
If you experience loss of appetite, nausea, vomiting, diarrhea, headache, weakness, blurred vision, confusion, and a fast or irregular heartbeat, contact your healthcare professional (e.g. doctor or pharmacist. You may need to have your digoxin level checked and the dose of your digoxin may need adjusting.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
- 1.Dorian P, Strauss M, Cardella C, David T, East S, Ogilvie R. Digoxin-cyclosporine interaction: severe digitalis toxicity after cyclosporine treatment. Clin Invest Med 1988 Apr;11(2):108-12.
- 2.Robieux I, Dorian P, Klein J, Chung D, Zborowska-Sluis D, Ogilvie R, Koren G. The effects of cardiac transplantation and cyclosporine therapy on digoxin pharmacokinetics. J Clin Pharmacol 1992 Apr;32(4):338-43.
CONDITIONS OF USE: The information in this database is intended to supplement, not substitute for, the expertise and judgment of healthcare professionals. The information is not intended to cover all possible uses, directions, precautions, drug interactions or adverse effects, nor should it be construed to indicate that use of a particular drug is safe, appropriate or effective for you or anyone else. A healthcare professional should be consulted before taking any drug, changing any diet or commencing or discontinuing any course of treatment.